Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 23, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Dec 7, 2007, 6:37 AM HST for Kalawao County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2007, 6:37 AM HST (16:37 UTC)
- Expired
- Dec 7, 2007, 9:30 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kalawao County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 4.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGHW50 PHFO 071642
FFWHFO
HIC009-071930-
/O.NEW.PHFO.FF.W.0023.071207T1637Z-071207T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
637 AM HST FRI DEC 7 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF MAUI IN MAUI COUNTY
* UNTIL 930 AM HST
* AT 630 AM HST...RADAR SHOWED HEAVY RAIN MOVING OVER WEST AND
CENTRAL MAUI. THE GROUND IS FULLY SATURATED OVER WEST MAUI...WHERE
THE FLASH FLOOD THREAT IS GREATEST. MORE HEAVY RAINFALL IS
APPROACHING FROM THE SOUTH SOUTHWEST.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAHAINA...OLOWALU...KAANAPALI...NAPILI...KIHEI...MAKENA...
WAILUKU...WAIKAPU...WAIHEE...AND KAHULUI.
THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS
IN EFFECT FOR THE ISLAND OF MAUI IN MAUI COUNTY.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 930 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2055 15631 2057 15649 2072 15651 2074 15660
2089 15674 2105 15666 2103 15646 2098 15645
2096 15624 2059 15606
$$
BIRCHARD2 follow-up statements
000
WGHW70 PHFO 071828
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
826 AM HST FRI DEC 7 2007
HIC009-071930-
/O.CON.PHFO.FF.W.0023.000000T0000Z-071207T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAUI IN MAUI COUNTY-
826 AM HST FRI DEC 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF MAUI IN
MAUI COUNTY UNTIL 930 AM HST...
MOST OF THE HEAVY RAIN AFFECTING MAUI HAS BEGUN TO EASE...BUT STREAM
LEVELS ARE HIGH...AND THE RUNOFF CONTINUES FROM EARLIER HEAVY RAINS.
MAUI CIVIL DEFENSE OFFICIALS HAVE REPORTED FLOODING ALONG FRONT
STREET IN LAHAINA.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.
LAT...LON 2055 15631 2057 15649 2072 15651 2074 15660
2089 15674 2105 15666 2103 15646 2098 15645
2096 15624 2059 15606
$$
BIRCHARD000
WGHW70 PHFO 071923
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
921 AM HST FRI DEC 7 2007
HIC009-071931-
/O.EXP.PHFO.FF.W.0023.000000T0000Z-071207T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAUI IN MAUI COUNTY-
921 AM HST FRI DEC 7 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE ISLAND OF MAUI IN MAUI
COUNTY...
...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL ISLANDS THROUGH
TODAY...
THE HEAVY RAINS AND FLOODING HAVE SUBSIDED...BUT RUNOFF IS STILL
OCCURRING AND STREAMS WILL REMAIN HIGH FOR SEVERAL HOURS.
LAT...LON 2055 15631 2057 15649 2072 15651 2074 15660
2089 15674 2105 15666 2103 15646 2098 15645
2096 15624 2059 15606
$$
BIRCHARDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 7, 4:00 AM HST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 7, 4:00 AM HST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST FRI DEC 7 2007 .SYNOPSIS...WIDESPREAD SHOWERS THAT ARE OCCASIONALLY HEAVY... ALONG WITH ISOLATED THUNDERSTORMS... WILL PERSIST THROUGH THE DAY. THE LOW JUST NORTH OF KAUAI WILL START MOVE OFF TO THE NORTHEAST THIS EVENING AFTER WHICH THE ATMOSPHERE WILL SLOWLY BECOME MORE STABLE. THERE WILL NONETHELESS BE SCATTERED TO NUMEROUS SHOWERS SATURDAY. BREEZY SOUTHWESTERLY WINDS ARE EXPECTED TODAY BUT THEY WILL WEAKEN THIS WEEKEND. TRADE WINDS SHOULD RETURN BY MONDAY. && .DISCUSSION...THE LOW THAT HAS BEEN RESPONSIBLE STRONG WINDS AND PRECIPITATION IS AT ITS CLOSEST POSITION... NEARLY 150 MILES NORTH OF KAUAI. MODELS ARE CONSISTENT IN MOVING IT TO THE NORTH LATER TODAY. NUMEROUS SHOWERS AND SCATTERED CONVECTION DUE TO THE UNSTABLE CONDITIONS ARE APPARENT ON SATELLITE IMAGERY AND RADAR. THE SURFACE TROUGH... STILL NEAR KAUAI... SEEMS TO MARK THE WESTWARD EXTENT OF THE STRONGEST ACTIVITY HENCE THE GREATEST FLASH FLOOD THREAT LIKELY EAST OF KAUAI WITH BANDS OF CONVECTION APT TO CONTINUE FORMING AND MOVING ACROSS THE CENTRAL ISLANDS. ALTHOUGH MAIN CONVECTIVE BAND REMAINING FROM THE OLD FRONT IS JUST GRAZING THE EASTERN PART OF THE BIG ISLAND IT COULD SHIFT OVER THE BIG ISLAND AND THREATEN THEM THROUGH THIS EVENING. FLASH FLOOD WATCH REMAINS OVER ALL ISLANDS BUT KAUAI MAY BE EXCLUDED LATER TODAY. SOUTH SOUTHWESTERLY WINDS HAVE NOT MATERIALIZED AS STRONGLY AS ANTICIPATED... ALTHOUGH THERE IS SOME CHANCE WINDS MAY STILL INCREASE THROUGH THE DAY SO HAVE LEFT WIND ADVISORIES UP FOR THE AREAS MOST STRONGLY AFFECTED... TYPICALLY DOWNSLOPE WHICH IN THIS CASE IS ROUGHLY THE NORTH THROUGH EAST SIDES OF THE ISLANDS FROM OAHU TO MAUI. STRONG SOUTHWESTERLY WINDS IN LOWER ATMOSPHERE STILL APPARENT ON BALLOON SOUNDS. SMALL CRAFT ADVISORIES FOR SOME AREAS BUT WITH WITH DECREASING TREND TONIGHT OR EARLY SATURDAY. STRONG WINDS AND TEMPERATURES BELOW FREEZING IN COMBINATION WITH CONVECTIVE SHOWERS OVER THE BIG ISLAND NECESSITATES CONTINUATION OF BLIZZARD CONDITIONS ON SUMMITS OF BIG ISLAND. STRONG WINDS LIKELY CONTINUING THROUGH TONIGHT ON SUMMITS OF MAUI AND THE BIG ISLAND WITH POSSIBILITY OF EXTENSION OF THOSE WARNINGS OR ADVISORIES. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY OF OAHU MOLOKAI LANAI AND MAUI THROUGH THIS AFTERNOON. FLASH FLOOD WATCH ALL ISLANDS TIL 6 PM FRIDAY. HIGH WIND WARNING SUMMITS OF HALEAKALA AND BIG ISLAND THROUGH THIS AFTERNOON. BLIZZARD WARNING BIG ISLAND SUMMITS THROUGH THIS AFTERNOON. SMALL CRAFT ADVISORY KAUAI KAIWI PAILOLO CHANNELS... OAHU AND MAUI WINDWARD WATERS. && HOAG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 10:17 PM HST | Wind Advisory | HFO | Honolulu, Kauai, Kalawao | 17 hr |
| Dec 7, 4:22 AM HST | Special Marine Warning | HFO | 113 min | |
| Dec 7, 5:06 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Dec 7, 7:02 AM HST | Special Marine Warning | HFO | 118 min | |
| Dec 7, 9:03 AM HST | Special Marine Warning | HFO | 117 min | |
| Dec 7, 11:05 AM HST | Special Marine Warning | HFO | 115 min |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.